TITLE

Moscow Mobius

AUTHOR(S)
Hargittai, Istvan; Vilkov, Lev V.
PUB. DATE
June 1997
SOURCE
Mathematical Intelligencer;Summer97, Vol. 19 Issue 3, p41
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Looks at Mobius band which is a mathematical invention, displayed at the Central Institute of Economics and Mathematics of the Russian Academy of Sciences. Location of the institute; Description of a Mobius strip; Symbolism of the strip; Background information on the institute; Details on the artists of the Mobius band.
ACCESSION #
9708193177

 

Related Articles

  • Kodak and Jim Beam share Mobius legacy.  // Packaging Digest;Mar96, Vol. 33 Issue 4, p4 

    Presents information on the Mobius strip, a mathematical model in which both Kodak film and imported premium cordial, Jim Beam share a common legacy. Details on the uses of Mobius by both businesses; Features of their products.

  • Möbius transform pairs. Millane, R. P. // Journal of Mathematical Physics;Feb93, Vol. 34 Issue 2, p875 

    A continuous version of a theorem from classical number theory due to Möbius has recently been derived and used to solve some inverse problems in physics that are otherwise difficult to solve explicitly. Using standard results, a table of Möbius transform pairs is presented that may be...

  • The shape of a Möbius strip. Starostin, E. L.; van der Heijden, G. H. M. // Nature Materials;Aug2007, Vol. 6 Issue 8, p563 

    The Möbius strip, obtained by taking a rectangular strip of plastic or paper, twisting one end through 180∘, and then joining the ends, is the canonical example of a one-sided surface. Finding its characteristic developable shape has been an open problem ever since its first formulation...

  • The conformal geometry of complex quadrics and the fractional-linear form of Möbius transformations. Robinson, Ivor; Trautman, Andrzej // Journal of Mathematical Physics;Nov93, Vol. 34 Issue 11, p5391 

    A new derivation is given of the Vahlen (1902) form of the local conformal transformations of Cn, v [larger_closed_square] (av+b)(cv+d)-1, where v∈Cn and a, b, c, d are suitable elements of the complex Clifford algebra Cl(n). The derivation is based on the homomorphism of groups...

  • Möbius Isoparametric Hypersurfaces in S[sup n] [sup +1] with Two Distinct Principal Curvatures. Li, Hai Zhong; Liu, Hui Li; Wang, Chang Ping; Zhao, Guo Song // Acta Mathematica Sinica;2002, Vol. 18 Issue 3, p437 

    Classifies all Mobius isoparametric hypersurfaces with two distinct principal curvatures up to Mobius transformations. Use of a theorem of Thorbergsson; Use of the framework of Mobius differential geometry.

  • THE ASSOCIATIVE OPERAD AND THE WEAK ORDER ON THE SYMMETRIC GROUPS. Aguiar, Marcelo; Livernet, Muriel // Journal of Homotopy & Related Structures;2007, Vol. 2 Issue 1, p57 

    The associative operad is a certain algebraic structure on the sequence of group algebras of the symmetric groups. The weak order is a partial order on the symmetric group. There is a natural linear basis of each symmetric group algebra, related to the group basis by Mobius inversion for the...

  • On Exponential Sums Related to the Circle Problem. Slezeviciene, R.; Steuding, J. // Ukrainian Mathematical Journal;Oct2004, Vol. 56 Issue 10, p1676 

    Let r(n) count the number of representations of a positive integer n as a sum of two integer squares. We prove a truncated Voronoi-type formula for the twisted Mobius transform where k and l are positive integers such that k and 4 l are coprime, and give some applications (almost periodicity,...

  • Generalized Chain Rule for Schwarzian Derivatives and its Applications. Ahmed, Payer; Islam, Md. Jahurul // International Journal of Pure & Applied Sciences & Technology;Sep2011, Vol. 6 Issue 1, p62 

    In this article, we discuss the Schwarzian derivatives of analytic function and some other functions which have negative Schwarzian derivatives and converge to - ∞ at the critical point. We generalize the Chain Rule for Schwarzian derivatives.

  • A New Characteristic of M�bius Transformations by Use of Apollonius Points of Pentagons. Bulut, Serap; �zg�r, Nihal Yilmaz // Turkish Journal of Mathematics;2004, Vol. 28 Issue 3, p299 

    In this paper, we give a new characterization of M�bius transformations. To this end, a new concept of "Apollonius points of pentagons" is used.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics